Alert archive / Nebraska / Heat Advisories in 2012
Heat Advisory 9, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jul 18, 2012, 3:01 PM CDT for 18 counties in Nebraska. It took effect at Jul 20, 2012, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 18, 2012, 3:01 PM CDT (20:01 UTC)
- In effect from
- Jul 20, 2012, 1:00 PM CDT
- Expired
- Jul 19, 2012, 3:56 AM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS73 KLBF 182001 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 301 PM CDT WED JUL 18 2012 .HOT TEMPERATURES EXPECTED TONIGHT...AND AGAIN ON FRIDAY AND SATURDAY. RIDGING ALOFT WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA OVER THE NEXT SEVERAL DAYS LEADING TO AFTERNOON HIGHS OF AROUND 100 DEGREES. THIS WILL RESULT IN HEAT INDICES OF 100 TO 105 ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ007-010-029-190100- /O.NEW.KLBF.HT.Y.0009.120720T1800Z-120721T0100Z/ /O.NEW.KLBF.HT.Y.0010.120721T1800Z-120722T0100Z/ /O.CON.KLBF.HT.Y.0008.000000T0000Z-120719T0100Z/ BOYD-HOLT-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BARTLETT 301 PM CDT WED JUL 18 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM TO 8 PM CDT SATURDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES: HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE HEAT INDICES OF 100 TO 105 DEGREES THROUGH THIS EVENING...AS WELL AS FRIDAY AND SATURDAY. * IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ NEZ005-006-008-009-024>028-036>038-059-070-071-094-190100- /O.NEW.KLBF.HT.Y.0009.120720T1800Z-120721T0100Z/ /O.NEW.KLBF.HT.Y.0010.120721T1800Z-120722T0100Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-HOOKER-THOMAS-BLAINE-LOUP- GARFIELD-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...HAYES CENTER... CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 301 PM CDT WED JUL 18 2012 /201 PM MDT WED JUL 18 2012/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. A HEAT ADVISORY HAS ALSO BEEN ISSUED FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY. * HEAT INDICES: HOT TEMPERATURES AND HUMIDITY WILL COMBINE TO CREATE HEAT INDICES OF 100 TO 105 DEGREES FRIDAY AND SATURDAY. * IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CLB
2 follow-up statements
864 WWUS73 KLBF 190400 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1100 PM CDT WED JUL 18 2012 .HOT TEMPERATURES EXPECTED AGAIN ON FRIDAY AND SATURDAY. RIDGING ALOFT WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA OVER THE NEXT SEVERAL DAYS LEADING TO AFTERNOON HIGHS OF AROUND 100 DEGREES. THIS WILL RESULT IN HEAT INDICES OF 100 TO 105 ACROSS A LARGE PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ005>010-024>029-036>038-059-070-071-094-191400- /O.CON.KLBF.HT.Y.0009.120720T1800Z-120721T0100Z/ /O.CON.KLBF.HT.Y.0010.120721T1800Z-120722T0100Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES- FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN... KILGORE 1100 PM CDT WED JUL 18 2012 /1000 PM MDT WED JUL 18 2012/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY. * HEAT INDICES: HOT TEMPERATURES AND HUMIDITY WILL COMBINE TO CREATE HEAT INDICES OF 100 TO 105 DEGREES FRIDAY AND SATURDAY. * IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
794 WWUS73 KLBF 190856 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 AM CDT THU JUL 19 2012 .HOT WEATHER IS EXPECTED TODAY THROUGH AT LEAST SATURDAY. A WEAK COLD FRONT IS POSSIBLE SUNDAY. HOT WEATHER IS EXPECTED MONDAY AND TUESDAY OF NEXT WEEK. RIDGING ALOFT WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA OVER THE NEXT SEVERAL DAYS LEADING TO AFTERNOON HIGHS OF AROUND 100 DEGREES OR WARMER. THIS WILL RESULT IN HEAT INDICES OF 100 TO 105 ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ005>010-024>029-036>038-059-070-071-094-192100- /O.CAN.KLBF.HT.Y.0009.120720T1800Z-120721T0100Z/ /O.EXT.KLBF.HT.Y.0010.120719T1700Z-120722T0200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-LINCOLN-HAYES- FRONTIER-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING... TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW... NORTH PLATTE...HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN... KILGORE 356 AM CDT THU JUL 19 2012 /256 AM MDT THU JUL 19 2012/ ...HEAT ADVISORY NOW IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ SATURDAY... THE HEAT ADVISORY IS NOW IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ SATURDAY. * HEAT INDICES: TEMPERATURES NEAR OR ABOVE 100 AND HIGH HUMIDITY WILL COMBINE TO CREATE HEAT INDICES OF 100 TO 105 DEGREES TODAY THROUGH SATURDAY. * IMPACTS: EXTREME HEAT CAN BE VERY DANGEROUS TO HUMANS AS WELL AS PETS AND LIVESTOCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jul 18, 12:25 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 18, 12:25 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1225 PM CDT WED JUL 18 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED AT BOTH KLBF AND KVTN TERMINALS THROUGH THE CURRENT TAF PERIOD. SLIGHT CHANCE OF STORMS THIS EVENING...HOWEVER...GIVEN THE ISOLATED COVERAGE OF THUNDERSTORM ACTIVITY ANY MENTION OF TSRA WILL BE LEFT OUT OF THIS TAF PACKAGE. STORM TRENDS WILL BE MONITORED AND MAY BE UPDATED AT A LATER TIME. MAIN THREAT WITH ANY THUNDERSTORMS WILL BE HEAVY RAINS AND STRONG WINDS. LIGHT WINDS WILL CONTINUE THROUGH TODAY AND OVERNIGHT...BECOMING SOUTHERLY BETWEEN 5 TO 10 KNOTS TOMORROW MORNING. && .PREV DISCUSSION... /ISSUED 1005 AM CDT WED JUL 18 2012/ UPDATE... UPDATED THE FORECAST TO ADD MENTION OF ISOLATED SHOWERS/STORMS IN FAR NORTH CENTRAL NEBRASKA THIS MORNING...OTHERWISE ONGOING FORECAST LOOKS GOOD. ACTIVITY OVER TODD AND TRIPP COUNTIES IN SOUTH DAKOTA DIMINISHING A BIT OVER THE LAST HOUR BUT THERE IS ELEVATED INSTABILITY OVER THE AREA THESE SHOWERS WERE MOVING INTO SO THEY COULD HOLD TOGETHER AS THEY MOVE INTO KEYA PAHA COUNTY IN THE NEXT HOUR. DON/T BELIEVE THERE WILL BE MUCH FOR ACCUMULATION FROM ANY ACTIVITY BUT COULD SEE A FEW LOCALIZED AREAS GET A FEW HUNDREDTHS. PREV DISCUSSION... /ISSUED 257 AM CDT WED JUL 18 2012/ DISCUSSION...LOOKS LIKE ANOTHER SHOT FOR SCATTERED TSTMS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATER THIS AFTERNOON AND INTO THE EVENING HOURS. APPEARS TWO MAIN AREAS ARE AT RISK...1) THE SOUTHEAST PORTIONS OF NORTH CENTRAL NEBRASKA /AROUND BARTLETT/ WHICH WILL BE IN CLOSE PROXIMITY TO A STALLED WEAK FRONT. HERE CHANCES LOOK SLIM...BUT AN ISOLATED TSTM CANNOT BE RULED OUT...AND 2) THE NORTHERN NEBRASKA PANHANDLE INTO THE WESTERN SANDHILLS OF NORTH CENTRAL NEBRASKA. THIS AREA STANDS THE BEST CHANCE /30 PERCENT/ OF SEEING TSTM ACTIVITY. BOTH THE NAM AND GEM REGIONAL MODEL HAVE A SIMILAR SCENARIO...AND BRING A SUBTLE WAVE /CURRENTLY LOCATED IN NORTHEAST UTAH PER WATER VAPOR IMAGERY/ EASTWARD ACROSS SOUTHERN WYOMING AND EMERGING INTO THE NEBRASKA PANHANDLE DURING PEAK HEATING LATE THIS AFTERNOON. AT LEAST SCT TSTMS ARE POSSIBLE JUST AHEAD OF THIS DISTURBANCE. OVERALL SYNOPTIC PATTERN APPEARS A BIT BETTER THAN YESTERDAY...AS THE UPPER LEVEL RIDGE HAS MIGRATED BACK WEST INTO CENTRAL COLORADO...WHICH WILL ALLOW FOR SOMEWHAT STRONGER WEST TO NORTHWEST WINDS ALOFT. THIS IN CONJUNCTION WITH WEAK EASTERLY FLOW IN THE LOW LEVELS...WILL CREATE 0 TO 6 KM BULK SHEAR VALUES IN THE 25 TO 35 KT RANGE. THIS IS STRONGER THAN YESTERDAY...AND SHOULD HELP TSTMS SUSTAIN THEMSELVES INTO THE EVENING HOURS AS THEY MOVE SOUTHEAST INTO PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA. SEVERE THREAT IS LOW BUT POSSIBLE...AND WOULD BE MOSTLY A WIND THREAT IF A STORM WERE TO REACH SEVERE LIMITS. HOWEVER HAIL CANNOT BE COMPLETELY RULED OUT EITHER...AS MID LEVEL /500 MB/ TEMPERATURES COOL ABOUT 3 DEGREES CELSIUS COMPARED TO YESTERDAY. OTHERWISE CONTINUED HOT TODAY...WITH HIGHS MANY AREAS RIGHT AROUND 100 DEGREES. MORE OF THE SAME EXPECTED THURSDAY...WITH HIGH TEMPERATURES LIKELY A COUPLE OF DEGREES WARMER THAN TODAY AS MIXING WILL BE A LITTLE BETTER. SHOULD SEE HIGHS IN THE 100 TO 104 DEGREE RANGE. STILL A SLIGHT CHANCE FOR AN AFTERNOON TSTM...MAINLY ACROSS NORTHWEST NEBRASKA. FRIDAY THROUGH THE WEEKEND...HOT AND MAINLY DRY WEATHER WILL CONTINUE WITH THE CENTER OF THE UPPER LEVEL HIGH NEARLY DIRECTLY OVERHEAD. HIGHS SHOULD BE AT OR OVER 100 DEGREES MOST LOCALS. INTO NEXT WEEK...HOT WEATHER CONTINUES THE FIRST OF THE WEEK...THEN A STRONG SHORTWAVE MOVES ACROSS SOUTHERN CANADA MIDWEEK WHICH SHOULD FLATTEN THE RIDGE AND ALLOW A MORE ZONAL WEST TO EAST UPPER FLOW TO DEVELOP ACROSS THE CENTRAL AND NORTHERN PLAINS. IF THIS INDEED HAPPENS...HIGHS WOULD COOL BACK INTO THE 80S WITH BETTER CHANCES FOR RAIN. WILL MONITOR THIS TREND IN THE MODELS...AS IT IS CURRENTLY JUST BEYOND THE FORECAST PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ007-010-029. && SHORT TERM/EXTENDED...TAYLOR AVIATION...MARTIN
Hazardous weather outlook, Jul 18, 5:11 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 AM CDT WED JUL 18 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-191030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 511 AM CDT WED JUL 18 2012 /411 AM MDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. AFTERNOON AND EARLY EVENING HEAT INDEX READINGS OF 100 TO 105 DEGREES ARE EXPECTED ACROSS EASTERN PORTIONS OF NORTH CENTRAL NEBRASKA. A HEAT ADVISORY HAS BEEN ISSUED FOR THESE LOCATIONS. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON...MAINLY FROM SHERIDAN AND CHERRY COUNTY...SOUTHEAST THROUGH THE CENTRAL SANDHILLS. BY EARLY EVENING THUNDERSTORMS MAY TRACK INTO PORTIONS OF CENTRAL AND SOUTHWEST NEBRASKA. ANY THUNDERSTORMS WILL HAVE SLOW MOVEMENTS...AND MAY CONTAIN LOCALIZED HEAVY RAINFALL. OTHER THREATS WILL BE WIND GUSTS TO 45 MPH...CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PROLONGED PERIOD OF EXCESSIVE HEAT IS POSSIBLE THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES IN EXCESS OF 100 DEGREES COULD COMBINE WITH HIGH HUMIDITY TO CREATE VERY UNCOMFORTABLE CONDITIONS. LISTEN FOR THE LATEST FORECAST INFORMATION REGARDING IMPACTS FROM THE PERSISTENT HEAT WAVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
In the hours before
Special weather statement, Jul 18, 2:36 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 136 PM MDT WED JUL 18 2012 NEZ022-056-182030- DEUEL NE-GARDEN NE- 136 PM MDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 230 PM MDT... AT 130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHAPPELL...MOVING EAST AT 10 MPH. THERE IS ANOTHER STRONG STORM SOUTHWEST OF LODGEPOLE ALSO MOVING EAST AROUND 10 MPH THAT WILL BE MOVING INTO WESTERN DEUEL COUNTY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BIG SPRINGS... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... LEWELLEN... WINDLASS HILL... ASH HOLLOW STATE HISTORICAL PARK... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BROOKS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:03 AM CDT | Heat Advisory | LBF | Boyd, Holt, Wheeler | 16 hr |
| Jul 18, 2:53 PM CDT | Tornado Warning | LBF | Deuel | 22 min |
| Jul 18, 3:01 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 15 more | 6 days |
Nearby
Heat Advisories in Nebraska, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.